Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


On a result of Thomassen

Author: Péter Komjáth
Journal: Proc. Amer. Math. Soc. 144 (2016), 3569-3572
MSC (2010): Primary 03E05; Secondary 05C15
Published electronically: December 21, 2015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof of Thomassen's theorem stating that if the chromatic (coloring) number of a graph $ X$ is $ >\kappa $, then $ X$ contains a $ \kappa $-edge-connected subgraph with similar properties.

References [Enhancements On Off] (What's this?)

  • [1] G. Fodor, Proof of a conjecture of P. Erdös, Acta. Sci. Math. Szeged 14 (1952), 219–227. MR 0059334
  • [2] András Hajnal and Peter Hamburger, Set theory, London Mathematical Society Student Texts, vol. 48, Cambridge University Press, Cambridge, 1999. Translated from the 1983 Hungarian original by Attila Máté. MR 1728582
  • [3] S. Shelah, Notes on partition calculus, Infinite and finite sets (Colloq., Keszthely, 1973; dedicated to P. Erdős on his 60th birthday), Vol. III, North-Holland, Amsterdam, 1975, pp. 1257–1276. Colloq. Math. Soc. János Bolyai, Vol. 10. MR 0406798
  • [4] Saharon Shelah, A compactness theorem for singular cardinals, free algebras, Whitehead problem and transversals, Israel J. Math. 21 (1975), no. 4, 319–349. MR 0389579
  • [5] C. Thomassen, Infinitely connected subgraphs of uncountable chromatic number, Combinatorica, to appear.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03E05, 05C15

Retrieve articles in all journals with MSC (2010): 03E05, 05C15

Additional Information

Péter Komjáth
Affiliation: Institute of Mathematics, Eötvös University, Budapest, Pázmány P. s. 1/C, 1117, Hungary

Received by editor(s): August 27, 2015
Received by editor(s) in revised form: September 16, 2015
Published electronically: December 21, 2015
Communicated by: Mirna Džamonja
Article copyright: © Copyright 2015 American Mathematical Society